Thunderstorm Wind, Lowndes
- When
- August 21, 12:12 PM CST
- Where
- Lowndes County, Columbus Afb
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.650, -88.450
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 21, 10:10 AM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT MON AUG 21 2006 .DISCUSSION...WATER VAPOR IMAGERY CLEARLY SHOWS THE CIRCULATION AROUND THE MID-UPPER LEVEL ANTICYCLONE CENTERED OVER NORTHEAST TEXAS. THIS IS RESULTING IN FAIRLY SWIFT EASTERLY FLOW ALONG THE GULF COAST THAT WILL LIKELY BRING A FEW SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON TO OUR EASTERN COUNTIES AROUND HIGHWAY 84. LOCAL RADARS INDICATED A FEW ISOLATED SHOWERS ALREADY TRYING TO DEVELOP OVER SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. SURFACE ANALYSIS SHOWS A STALLED FRONTAL BOUNDARY DRAPED ACROSS NORTHERN MISSISSIPPI THIS MORNING. A WEAKENING SHORTWAVE WAS NOTED ON SATELLITE IMAGERY/RUC ANALYSIS DROPPING SOUTH OVER NORTHERN MISSISSIPPI. THIS WAS RESULTING IN CLOUD COVER ALONG HIGHWAY 82 BUT NO PCPN YET THIS MORNING. AS THE FRONT DRIFTS SOUTH INTO OUR NORTHERN COUNTIES THIS AFTERNOON ALONG WITH THE SHORTWAVE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE MORNING WET MICROBURST CHECKLIST SUGGEST THERE IS A RISK FOR DAMAGING WINDS FROM THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. TEMPERATURES HAVE WARMED A LITTLE FASTER THAN EXPECTED IN OUR NORTHEAST COUNTIES THIS MORNING. MOST SITES THERE WERE IN THE LOWER 90S BUT GTR REPORTED 97 LAST HOUR. THIS AREA MAY BE THE FIRST TO SEE STRONG THUNDERSTORMS IN OUR AREA THIS AFTERNOON. UPDATED GRIDS FOR TEMP TRENDS BUT REMAINDER OF FORECAST LOOKED GOOD AND NO ZONE UPDATES NEEDED AT THIS TIME. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 417 AM CDT MON AUG 21 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220917- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 417 AM CDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS PRODUCING WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE TODAY AND TONIGHT MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. A SLOW MOVING FRONTAL BOUNDARY WILL DROP SOUTH INTO NORTHERN PORTIONS OF THE FORECAST AREA TODAY AND SETTLE INTO THE INTERSTATE TWENTY CORRIDOR LATE TONIGHT. AT LEAST ISOLATED THUNDERSTORMS ASSOCIATED WITH THE FRONT SHOULD PUSH SOUTH TO THE HIGHWAY 82 CORRIDOR TOWARD MIDDAY...WITH SCATTERED THUNDERSTORM DEVELOPMENT EXPECTED TO BE MORE WIDESPREAD BY THIS AFTERNOON AND EVENING. LEVELS OF WIND SHEAR AND INSTABILITY DO NOT APPEAR SUFFICIENT FOR SEVERE WEATHER...BUT HOT SURFACE TEMPERATURES CLOSE TO 100 DEGREES WILL ALLOW SOME CELLS TO PRODUCE GUSTY WINDS. ...SEASONAL THREATS... A FEW LOCATIONS WILL SEE HEAT INDEXES PUSH TO NEAR 105 FOR AN HOUR OR TWO TODAY GENERALLY FROM NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI ACROSS TO THE GOLDEN TRIANGLE AND COLUMBUS AREAS. RESIDENTS ENGAGED IN OUTDOOR ACTIVITY SHOULD TAKE PRECAUTIONS TO AVOID OVER EXPOSURE TO THE HEAT AND BE SURE TO DRINK PLENTY OF FLUIDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Columbus AFB radar (KGWX), 30 km away, was scanning. The volume nearest the first event began at 18:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532961.